MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140901
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a qdot micro¿ catheter and a optrell mapping catheter with trueref technology and both catheters resulted with char.During the procedure, the output power suppression was not applied much.Bull¿s eye worked normally.The procedure was completed as it was.The patient exited the room as usual.After the procedure was completed, the qdot micro catheter and the optrell were pulled out from the patient¿s body.Then, it was found that char was attached on those two catheters.Char was attached near the proximal electrode and was not attached on the tip of the catheter.Ablation could be performed normally, and the irrigation flow were adjusted automatically by the ngen.The patient was anticoagulated.Heparinized normal saline was used.There was no impact onto the patient.During the procedure, the output power suppression was not applied much.Bull¿s eye worked normally.The procedure was completed as it was.The patient exited the room as usual.Additional information was received indicating the physician did not consider the char to be excessive but mentioned that there were some risk to he patient.No intervention was provided.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two reports: (1) mfr # 2029046-2024-00118 for product code d139505 (qdot micro¿ catheter) (2) mfr # for product code d140901 (optrell mapping catheter with trueref technology).
 
Additional Manufacturer Narrative
On 20-feb-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a qdot micro¿ catheter and a optrell mapping catheter with trueref technology and both catheters resulted with char.During the procedure, the output power suppression was not applied much.Bull¿s eye worked normally.The procedure was completed as it was.The patient exited the room as usual.After the procedure was completed, the qdot micro catheter and the optrell were pulled out from the patient¿s body.Then, it was found that char was attached on those two catheters.Char was attached near the proximal electrode and was not attached on the tip of the catheter.Ablation could be performed normally, and the irrigation flow were adjusted automatically by the ngen.The patient was anticoagulated.Heparinized normal saline was used.There was no impact onto the patient.During the procedure, the output power suppression was not applied much.Bull¿s eye worked normally.The procedure was completed as it was.The patient exited the room as usual.Device evaluation details: the device was returned to biosense webster inc (bwi) product analysis lab (pal) for evaluation and the evaluation has been completed.Visual inspection and patency test of the returned device were performed following bwi procedures.Visual analysis revealed char residues attached to an electrode.A patency test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.Since char was observed, the customer complaint was confirmed.It should be noted that product failure is multifactorial.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18480639
Report Number2029046-2024-00119
Device Sequence Number17756272
Product Code DRF
UDI-Device Identifier10846835023015
UDI-Public10846835023015
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD140901
Device Lot Number31161636M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer02/20/2024
03/05/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date02/23/2024
03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; NGEN CONSOLE; QDOT MICRO, BI, TC, D-F; UNK_NGEN PUMP
Patient SexUnknown